Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 101, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 1, 2019, 5:53 PM MDT for Cheyenne County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 5:53 PM MDT (23:53 UTC)
- Expired
- Jun 1, 2019, 6:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, CO
The radar
The Pueblo radar (KPUX), 107 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:53 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704
WUUS53 KGLD 012353
SVRGLD
COC017-020030-
/O.NEW.KGLD.SV.W.0101.190601T2353Z-190602T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
553 PM MDT Sat Jun 1 2019
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Northwestern Cheyenne County in east central Colorado...
* Until 630 PM MDT.
* At 553 PM MDT, a severe thunderstorm was located 10 miles southeast
of Boyero, or 33 miles south of Flagler, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wild Horse and Aroya.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3903 10316 3904 10297 3873 10301 3872 10316
TIME...MOT...LOC 2353Z 202DEG 12KT 3881 10315
HAIL...1.00IN
WIND...60MPH
$$
JN1 follow-up statement
274
WWUS53 KGLD 020004
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
604 PM MDT Sat Jun 1 2019
COC017-020030-
/O.CON.KGLD.SV.W.0101.000000T0000Z-190602T0030Z/
Cheyenne CO-
604 PM MDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR NORTHWESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
At 603 PM MDT, a severe thunderstorm was located 9 miles southeast of
Boyero, or 31 miles south of Flagler, moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Aroya.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3903 10316 3904 10297 3878 10301 3877 10316
TIME...MOT...LOC 0003Z 202DEG 12KT 3884 10313
HAIL...1.00IN
WIND...60MPH
$$
JNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:09 PM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 1, 3:09 PM MDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Goodland KS 309 PM MDT Sat Jun 1 2019 .SHORT TERM...(This evening through Sunday night) Issued at 308 PM MDT Sat Jun 1 2019 Forecast concern will be active weather through Sunday night. Satellite continues to show an amplified pattern from the Pacific into the western Atlantic. Feature of interest is the southern portion of the California coast with downstream ridging over the central portion of the country. This upper low will continue throw shortwave trough toward/through the area. A weak cold front move through this morning and will stall not too far to the south our area. This will leave the area in an upslope environment. For tonight...Models consistent in breaking out thunderstorms from the west late this afternoon into tonight. The question is how far north and east they will get. A right rear quadrant looks to be over the southern of the area from late this afternoon to around 06z. Models develop convective feedback/circulation and/or also have an accompanying shortwave trough moving through from northwest to southeast across the southwest quadrant of the forecast area. Models are consistent with the lift, instability, and negative theta-e lapse rates in the same area. So trimmed back pops from the northeast half of the area, and kept the highest pops in the southwest half. Severe parameters indicate that a few these storms could become severe with large hail followed by damaging winds as the main severe threats. Precipitable water values are near to a little above an inch tonight. Also storm motions are slow, and the models, especially the high resolution guidance, show large amounts/convective bullseyes of rainfall. Later this evening into the overnight hours, boundary layer moisture increases dramatically in the southwest half of the area. Stratus looks like a given. Models are also hinting at fog. With easterly upslope flow and the precipitation that has just occurred, have introduced patchy fog to cover this. Coverage could be increased. For Sunday/Sunday night...Fog and stratus last into the morning. How long they last will determine how warm the temperatures get. There is a little difference in the guidance with this. Considering persistent and increasing strength of southeasterly flow through the day, decided to go toward the cooler side of the guidance. Attention then turns to the next round of thunderstorms. Models not entirely in agreement on the jet, main reason could be convective feedback issues. However, in general a right rear quadrant develops over the area during the evening hours. This right rear quadrant leaves sometime after 06z. The mid level ridge moves a little to the east leaving the area in a little stronger southwest flow aloft. This allows a shortwave trough to move into the area later in the afternoon. Moisture, instability, shear, and lift are all stronger than today. So precipitation will be more widespread from late in the afternoon into the night than todays rainfall with a greater chance of severe than today. That is reflected in the latest Day 2 outlook. If it is anything like what is happening in eastern Colorado/Front Range this afternoon, then an increased chance of severe weather is expected. .LONG TERM...(Monday through Saturday) Issued at 228 PM MDT Sat Jun 1 2019 Next week will be highlighted by another active weather pattern. An amplifying upper ridge will be situated over the High Plains and a deep upper trough over Southern California. Southwest flow will be set up over the Tri-State area with a shortwave trough moving into the area on Monday. High pressure over the southwestern U.S. will promote moisture transport around the west side of the high, into the region. A few showers and thunderstorms will be possible through the day Monday with a better chance in the evening. Temperatures will range from the upper 70s to mid-80s for highs and the low 50s to low 60s for overnight lows. Tuesday, an upper trough will shift east with the upper low centered around the Four Corners region. Showers and thunderstorms will be possible in the afternoon and evening. A few storms could become strong to severe. The upper trough will progress eastward, over the northern Texas Panhandle on Wednesday. A few showers and storms may develop in the afternoon and evening, however, chances have gone down from yesterday. High temperatures will range from the mid-70s to low 80s. A few spotty showers may linger into the morning hours on Thursday as the upper trough continues to move to the east and an amplifying upper ridge sets up to our north over the eastern Dakotas and Minnesota. A shortwave trough moving through the region could bring a few showers and thunderstorms Thursday and Friday afternoon and evening. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1141 AM MDT Sat Jun 1 2019 For Kgld, the winds will start out from the northeast at 8 knots and will shift to the southeast 03z and will continue through the rest of the period at 6 to 11 knots. Thunderstorms will be in the area during the evening. At this time it looks like the main area of storms will to be the south and west of Kgld so only put vcts in from 03z to 07z. Up until 07z vfr conditions are expected, unless a strong thunderstorm moves over the area. From 07z to the end of the period, ifr to lifr are expected. For Kmck, vfr conditions are expected through the period. As with with Kgld, the winds will start out northeast near 8 knots, and then will shift to the southeast at 6 to 11 knots for the rest of the period. From 09z to 11z, it will be close but thunderstorms will be near the site. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...AW AVIATION...BULLER
Hazardous weather outlook, Jun 1, 10:45 AM MDT, 7 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1045 AM MDT Sat Jun 1 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021645- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1045 AM MDT Sat Jun 1 2019 /1145 AM CDT Sat Jun 1 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to possibly severe thunderstorms are expected to move into parts of far eastern Colorado around 5 PM MDT continuing east or southeast through the evening before dissipating by midnight. Large hail, damaging winds and locally heavy rainfall will be the primary threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... For Sunday and Monday strong to possibly severe thunderstorms are possible from very late afternoon through the overnight hours as weather disturbances continue to move across the area. Large hail, damaging winds and locally heavy rainfall are the primary threats at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required after 5 PM MDT (6 PM CDT).
In the hours before
Special weather statement, Jun 1, 5:41 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Goodland KS
541 PM MDT Sat Jun 1 2019
COZ092-020015-
Cheyenne County CO-
541 PM MDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO UNTIL 615 PM MDT...
At 540 PM MDT, Doppler radar was tracking a strong thunderstorm near
Forder, or 44 miles south of Limon, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Kit Carson, Wild Horse and Aroya.
LAT...LON 3869 10317 3869 10316 3904 10316 3904 10298
3889 10271 3861 10277 3861 10317
TIME...MOT...LOC 2340Z 240DEG 19KT 3863 10376
JNThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:41 PM MDT | Special Weather Statement | GLD | Cheyenne | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.